Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 16, 2007, 8:21 PM MDT for Butte County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2007, 8:21 PM MDT (02:21 UTC)
- Expired
- Jul 16, 2007, 8:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Butte County, ID
The radar
The Pocatello radar (KSFX), 109 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 2.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5039 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPIH 170221
SVRPIH
IDC023-170245-
/O.NEW.KPIH.SV.W.0009.070717T0221Z-070717T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
821 PM MDT MON JUL 16 2007
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO...
* UNTIL 845 PM MDT
* AT 811 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL BUTTE COUNTY...OR
ABOUT 13 MILES EAST OF MACKAY...AND MOVING NORTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN BUTTE COUNTY AT 840 PM MDT
LAT...LON 4385 11343 4384 11299 4408 11298 4422 11300
4423 11338
$$
DMH/KEYES1 follow-up statement
000
WWUS55 KPIH 170240
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
840 PM MDT MON JUL 16 2007
IDC023-170250-
/O.EXP.KPIH.SV.W.0009.000000T0000Z-070717T0245Z/
BUTTE ID-
840 PM MDT MON JUL 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BUTTE COUNTY
EXPIRES AT 845 PM MDT...
SURFACE OBSERVATIONS INDICATE THAT THE STRONG WINDS ASSOCIATED WITH
THUNDERSTORM OUTFLOWS HAVE SUBSIDED BELOW 50 MPH ACROSS THE WARNED
AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO
EXPIRE AT 845 PM MDT.
LAT...LON 4385 11343 4384 11299 4408 11298 4422 11301
4423 11338
$$
DMHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:26 PM MDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 16, 3:26 PM MDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 326 PM MDT MON JUL 16 2007 .SHORT TERM...UPPER HIGH REMAINS OVER THE 4 CORNERS...WITH THE RIDGE AXIS EXTENDING NWD THRU WRN WY/MT. MID LEVEL MSTR CONTINUES TO FLOW UP THE BACKSIDE OF THE UPPER HIGH INTO NV/UT/ID AND IS FUELING SCT TSTMS OVER THE SRN HIGHLANDS...AND ISOLD TSTMS ELSEWHERE. INITIAL OBSERVATIONS INDICATE THAT THESE TSTMS ARE PRODUCING MEASURABLE PRECIP. THE TSTMS SHOULD DIE OUT FOR THE MOST PART AROUND SUNSET. MID LEVEL MSTR WILL CONTINUE TO FLOW INTO THE REGION ON TUESDAY FOR ANOTHER ROUND OF CONVECTION. BY THU...THE MID LEVEL MSTR SHIFTS OFF TO THE EAST AS DRIER AIR MOVES IN WITH THE INCREASING SW UPPER FLOW AHEAD OF THE PACIFIC CLOSED LOW OFF THE OR COAST. THIS SHOULD LIMIT THE BULK OF THE TSTMS TO THE ERN HIGHLANDS. TEMPS WILL REMAIN ABOVE NORMAL. .LONG TERM...THE UPPER RIDGE DOES NOT MOVE ENOUGH TO THE EAST TO ALLOW A BREAK IN THE HOT TEMPS. IN FACT...THE UPPER HIGH INTENSIFIES OVER CO/WY OVER THE WEEKEND AND PUSHES BACK WWD. THIS WILL PUSH TEMPS BACK UP AND HOLD THEM THERE INTO EARLY NEXT WEEK. ONLY EXPECT ISOLD TSTMS IN THE MTNS DURING THE AFTN/EVE HRS. HEDGES && .FIRE WEATHER...WATCHING THUNDERSTORM DEVELOPMENT OVER HIGHER TERRAIN OF EASTERN IDAHO AT THIS HOUR. MOST ACTIVITY HAS FORMED ACROSS ZONES 409/412/413 AND IS MOVING NORTHEASTWARD. SO FAR...WATCHING FOR ONSET OF WETTING RAINS AND GUSTY OUTFLOW WINDS AND POSSIBILITY OF RED FLAG FOR STORMS ESPECAILLY MOVING OUT OVER THE SNAKE PLAIN/MAGIC VALLEY. STILL HAVE FORECAST OF MIX OF WET/DRY STORMS THROUGH EVENING WITH GUSTY OUTFLOW WINDS AND POSSIBLY SMALL HAIL. STORMS SHOULD DECREASE OVERNIGHT...BUT EXPECT ISOLATED ACTIVITY TO REMAIN OVERNIGHT ACROSS FIRE DISTRICT. TUESDAY STILL PROMISES A BETTER CHANCE OF STORMS THROUGH OUT THE DAY AND HOPEFULLY WETTING RAINS. WILL MONITOR FOR RED FLAG POTENTIAL IF MORE NUMEROUS STORMS DO NOT PRODUCE RAINFALL. BOTH NAM AND GFS MODELS MAINTAINED CONSISTENCY ON DRYING TREND FOR WED TO SAT AS MOISTURE TRACK SHIFTS INTO CENTRAL ROCKIES WITH EASTWARD MOVEMENT OF THE UPPER RIDGE. HAVE ADJUSTED HUMIDITY GRIDS DOWNWARD FOR THIS PERIOD...WITH WIDE AREA OF SINGLE DIGITS AND LOW TEENS EXPECTED. WITH WINDS ALSO PICKING UP STARTING WED AS PACIFIC UPPER TROUGH APPROACHES...WILL MONITOR CLOSELY FOR POSSIBLE FIRE WATCH/RED FLAG FOR THE LATTER HALF OF THE WEEK. KEYES && .AVIATION...THUNDERSTORMS DEVELOPING THIS AFTERNOON ACROSS EASTERN IDAHO AS FORECASTED...MOVING NORTHEAST. MOST OF THE STORMS SO FAR HAVE BEEN ACROSS SOUTHERN IDAHO AND CENTRAL MTNS. STRONGEST STORMS HAVE THE POTENTIAL TO PRODUCE GUSTY OUTFLOW WINDS AND EVEN SMALL HAIL ALONG WITH BRIEF HEAVY RAINFALL. EXPECT LOCALIZED MVFR/OBSCURATIONS WITH STORMS AS KBYI JUST WENT TO 4SM VISIBILITY WITH LINE OF STORMS MOVING THROUGH. WE SHOULD SEE PROBLEMS ESPECIALLY ALONG TWEB 340...343...344. STORMS SHOULD BE COME MORE ISOLATED OVERNIGHT WITH ANOTHER ROUND OF -SHRA/-TSRA TUESDAY. COVERAGE STILL LOOKS A LITTLE MORE WIDESPREAD BUT STILL EXPECT LOCALIZED MVFR/OBSUCATION CONDITIONS WITH STRONGER CELLS. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 16, 4:10 AM MDT, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 410 AM MDT MON JUL 16 2007 IDZ017>025-031-032-171015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 410 AM MDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND EVENING...PRIMARILY OVER MOUNTAINOUS TERRAIN. SOME STORMS MAY PRODUCE SMALL HAIL AND GUSTY OUTFLOW WINDS. A FEW OF THESE STORMS WILL MEANDER INTO THE SNAKE RIVER PLAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A CHANCE OF THUNDERSTORMS IS EXPECTED EACH AFTERNOON/EVENING ESPECIALLY OVER HIGHER TERRAIN AREAS OF EASTERN IDAHO. A MORE WIDESPREAD DISTRIBUTION OF THUNDERSTORMS IS EXPECTED TUESDAY AFTERNOON AND EVENING ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:45 PM MDT | Fire Weather Watch | PIH | 12 hr | |
| Jul 17, 2:51 PM MDT | Severe Thunderstorm Warning | PIH | Custer | 39 min |
| Jul 17, 3:49 PM MDT | Severe Thunderstorm Warning | PIH | Custer | 41 min |
| Jul 17, 4:24 PM MDT | Flash Flood Warning | PIH | Custer | 2 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.